Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 5, 2005, 12:35 AM CDT for Iowa County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 12:35 AM CDT (05:35 UTC)
- Expired
- Jun 5, 2005, 1:17 AM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Iowa County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 050535 SVRMKX WIC049-050615- /O.NEW.KMKX.SV.W.0071.050605T0535Z-050605T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1235 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 115 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF MINERAL POINT...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINERAL POINT AROUND 1240 AM CDT... DODGEVILLE AROUND 1250 AM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4281 9051 4283 8989 4315 8985 4320 9037 $$
2 follow-up statements
000 WWUS53 KMKX 050546 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1246 AM CDT SUN JUN 5 2005 WIC049-050615- /O.CON.KMKX.SV.W.0071.000000T0000Z-050605T0615Z/ IOWA- 1246 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CDT FOR IOWA COUNTY... AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDMUND...OR ABOUT 8 MILES WEST OF DODGEVILLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF DODGEVILLE BY 1250 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN. LAT...LON 4281 9051 4283 8989 4315 8985 4320 9037 $$ WOOD
000 WWUS53 KMKX 050617 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 116 AM CDT SUN JUN 5 2005 WIC049-050626- /O.EXP.KMKX.SV.W.0071.000000T0000Z-050605T0615Z/ IOWA- 116 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY EXPIRES AT 115 AM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR IOWA COUNTY HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN. LAT...LON 4281 9051 4283 8989 4315 8985 4320 9037 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND. IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA. THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT. MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF ACTIVE WX EXPECTED...REF SWODY2. ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN TUE P.M. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
Hazardous weather outlook, Jun 4, 7:54 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
In the hours before
Local storm report, Jun 4, 7:19 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST BRODHEAD 42.62N 89.38W
06/04/2005 50 MPH GREEN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
THAN 50 MPH.
0103 PM TSTM WND DMG 5 W JANESVILLE 42.68N 89.11W
06/04/2005 ROCK WI LAW ENFORCEMENT
ONE LARGE TREE DOWN.
0105 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
06/04/2005 ROCK WI LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN.
0120 PM TSTM WND DMG ALBION 42.88N 89.07W
06/04/2005 DANE WI LAW ENFORCEMENT
A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI TRAINED SPOTTER
ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
BROUGHT POWER LINES DOWN WITH IT.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
ALSO DOWN.
0127 PM TSTM WND GST E JEFFERSON 43.01N 88.81W
06/04/2005 55 MPH JEFFERSON WI AMATEUR RADIO
0150 PM TSTM WND DMG 1 S JOHNSON CREEK 43.07N 88.77W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
0229 PM TSTM WND GST UNION GROVE 42.68N 88.05W
06/04/2005 52 MPH RACINE WI MESONET
REPORTED AT UNION GROVE ELEMENTARY SCHOOL.
&&
WOODSpecial weather statement, Jun 4, 9:50 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 950 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050345- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 950 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1030 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Special weather statement, Jun 4, 10:40 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1040 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050500- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1040 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. A BROKEN LINE OF THUNDERSTORMS OVER NORTHERN ILLINOIS...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STORMS MAY AFFECT A LAKE GENEVA...TO WALWORTH...TO BELOIT LINE BY 1130 PM CDT. THESE STORMS MAY EVENTUALLY REACH A UNION GROVE...TO ELKHORN... TO AFTON LINE BY MIDNIGHT CDT. CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL TO PEA SIZE...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY RAINFALL RATES UP TO ONE QUARTER INCH PER HOUR...ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1100 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
Local storm report, Jun 4, 11:25 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 3 E DELAVAN 42.63N 88.57W
06/04/2005 1.75 INCH WALWORTH WI AMATEUR RADIO
&&
BORGHOFFLocal storm report, Jun 4, 11:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL WATERFORD 42.76N 88.22W
06/04/2005 0.88 INCH RACINE WI LAW ENFORCEMENT
&&
BORGHOFFSpecial weather statement, Jun 4, 11:51 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1151 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050545- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1151 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 401 IN EFFECT UNTIL 4 AM CDT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: MARQUETTE...GREEN LAKE...COLUMBIA...DANE...GREEN...ROCK...FOND DU LAC...DODGE...JEFFERSON...WALWORTH...SHEBOYGAN...WASHINGTON... WAUKESHA...OZAUKEE...MILWAUKEE...RACINE AND KENOSHA. LARGE AREAS OF VERY STRONG THUNDERSTORMS WILL BE MOVING NORTHEAST ACROSS ALL OF SOUTHERN WISCONSIN THROUGH AT LEAST 4 AM. LARGE HAIL UP TO AROUND 2 INCHES...TORRENTIAL RAINS...AND STRONG WINDS ARE LIKELY WITH SOME OF THESE STORMS. IN ADDITION CONDITIONS ARE FAVORABLE FOR ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:05 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 25 min |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 24 min |
| Jun 4, 11:40 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 4, 11:42 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 24 min |
| Jun 4, 11:52 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 53 min |
| Jun 5, 12:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 34 min |
| Jun 5, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 46 min |
| Jun 5, 1:21 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 44 min |
| Jun 5, 1:40 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 37 min |
| Jun 5, 1:50 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 29 min |
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 36 min |
| Jun 5, 2:10 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 22 min |
| Jun 5, 2:16 AM CDT | Special Marine Warning | MKX | 119 min | |
| Jun 5, 6:04 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.